• May 27, 2016 News!The submission for Special Issue is officially open now!   [Click]
  • May 03, 2016 News!Vol.6, No.6 has been indexed by EI (Inspec).   [Click]
  • Mar 17, 2017 News!Vol.9, No.2 has been published with online version. 13 peer reviewed articles from 4 specific areas are published in this issue.   [Click]
General Information
Editor-in-chief
Prof. Wael Badawy
Department of Computing and Information Systems Umm Al Qura University, Canada
I'm happy to take on the position of editor in chief of IJCTE. We encourage authors to submit papers concerning any branch of computer theory and engineering.
IJCTE 2009 Vol.1(3): 236-243 ISSN: 1793-8201
DOI: 10.7763/IJCTE.2009.V1.38

From XML Schema to Cube

Parimala N. and Payal Pahwa

Abstract—Data warehousing technology aims at providing support for decision making for operational data. Defining adata warehouse for data stored in XML (Extensible Markup Language) format should be addressed as various organizations use XML to facilitate the promotion of their businesses. In this paper we describe a semi-automated approach for designing multiple Cubes of multidimensional model from XML schema. In our approach an attribute tree is arrived at by parsing the XML schema. Pruning and grafting are used to remove unnecessary nodes in the attribute tree. Facts, dimensions and measures, which are used to describe the multidimensional cube, are identified. Single or multiple facts can be chosen giving rise to multiple cubes. The choice construct of the XML schema is shown to give rise to multiple Cubes in both the cases.

Index Terms—Data warehouse, XML schema, OLAP, Multidimensional Cubes, Attribute tree, Data Warehouse design

Prof. Parimala N. is Dean (School of computer and system sciences), Jawaharlal Nehru University, Delhi, India.
Prof. Payal Pahwa is professor in Guru Premsukh Memorial College of Engineering, I.P. university, Delhi.

[PDF]

Cite: Parimala N. and Payal Pahwa, "From XML Schema to Cube," International Journal of Computer Theory and Engineering vol. 1, no. 3, pp. 236-243, 2009.

Copyright © 2008-2015. International Journal of Computer Theory and Engineering. All rights reserved.
E-mail: ijcte@vip.163.com